Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 27, NWS Indianapolis, IN

April 10, 2001Greene County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 3:49 PM EST for Greene County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 3:49 PM EST (20:49 UTC)
Expired
Apr 10, 2001, 4:30 PM EST
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, IN

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:10 PM ESTHail 1.75Linton, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 102050
SVRIND
INC055-102130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHWEST INDIANA

* UNTIL 430 PM EST

* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF JASONVILLE...OR ABOUT 27
  MILES SOUTH OF TERRE HAUTE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINTON AT 400 PM EST
  SWITZ CITY AT 405 PM EST
  BLOOMFIELD AT 410 PM EST

THE SEVERE THUNDERSTORMS WILL PRODUCE DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 3917 8725 3897 8725 3897 8670 3915 8671
TUCEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:40 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 10, 2:40 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST TUE APR 10 2001

PROBLEMS IN AFTERNOON FORECAST CONCERN WHERE CONVECTIVE AREAS WILL
BE TONIGHT AND POTENTIAL FOR SEVERE THUNDERSTORMS SOUTHERN AREAS.
WATCH UNTIL EARLY EVENING SOUTHERN TIER OF OUR CWA COUNTIES AND
WORDED ZONES WITH CHANCE OF EVENING SEVERE. THINK NEXT BATCH OF
ACTIVITY WILL REFOCUS OVERNIGHT OVER MORE NORTHERLY AREAS AS FRONT
BECOMES REESTABLISHED OVER NORTHCENTRAL INDIANA. GOOD DEVELOPMENT NOW
OCCURRING OVER EASTERN KANSAS AND WESTERN MISSOURI WITH OTHER
DEVELOPMENT EXPECTED OVER CENTRAL AND NORTHERN MISSOURI WHICH SHOULD
SPREAD EASTWARD OVERNIGHT TO CENTRAL AND NORTHERN AREAS. FAVORED
HIGHEST POPS CENTRAL AND NORTH WITH ONLY A CHANCE SOUTHERN AREAS
AFTER CURRENT ACTIVITY MOVES EASTWARD. ALSO SOME CONCERN ABOUT
FLOODING POTENTIAL OVER NORTHERN PART OF CWA WITH 1 - 2 INCHES OF
RAIN THIS MORNING BUT WILL NOT TREAT SEPARATELY SINCE EXACT ZONE OF
HEAVIEST RAINFALL TONIGHT UNCERTAIN. FOR CENTRAL INDIANA WHERE DRY
CONDITIONS HAVE BEEN THE RULE FLOODING WILL REQUIRE 1.5 TO 2 INCHES
BEFORE SERIOUS PROBLEMS DEVELOP. DRY FOR WEDNESDAY IN ADVANCE OF COLD
FRONT. HIGHS TEMPERATURES AGAIN IN THE WARM CATEGORY WITH READINGS IN
THE MID TO UPPER 70S. IF SUNSHINE IS PREVALENT THEN 80S ARE AGAIN
POSSIBLE. THUNDERSTORMS LIKELY WEDNESDAY EVENING IN ADVANCE OF COLD
FRONT AND WENT LIKELY ALL AREAS. TIMED ENDING OF PRECIPITATIONS FROM
WEST TO EAST BY EARLY MORNING SINCE PRECIPITATION BAND SHOULD BE
FAIRLY NARROW.

.IND...SVR TSTM WATCH SRN IN TIL 7 PM EST.
RPG

In the hours before

Local storm report, Apr 10, 11:58 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    MEDORA                    IN   .75 INCH HAIL
04/10/01   JACKSON                        REPORTED BY COOPERATIVE
                                          OBSERVER. EVENT
                                          DURATION 8 MINUTES.
Local storm report, Apr 10, 12:12 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 PM EST TUE APR 10 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1002 AM    BRUCEVILLE                IN   1 INCH HAIL
04/10/01   KNOX                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1003 AM    EMISON                    IN   2 INCH HAIL
04/10/01   KNOX                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1004 AM    SULLIVAN                  IN   .88 INCH HAIL
04/10/01   SULLIVAN                       REPORTED BY HAM RADIO
                                          OPERATOR.  TORRENTIAL
                                          RAINS

1005 AM    BICKNELL                  IN   .88 INCH HAIL
04/10/01   KNOX                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1008 AM    EDWARDSPORT               IN   2 INCH HAIL
04/10/01   KNOX                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1032 AM    ELNORA                    IN   1.25 INCH HAIL
04/10/01   DAVIESS                        REPORTED BY STORM
                                          SPOTTER. EVENT DURATION
                                          5 MINUTES.

1047 AM    CRANE                     IN   1.75 INCH HAIL
04/10/01   MARTIN                         REPORTED BY STORM
                                          SPOTTER.

1105 AM    OWENSBURG                 IN   .75 INCH HAIL
04/10/01   GREENE                         REPORTED BY PUBLIC.

1108 AM    BEDFORD                   IN   2 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY PUBLIC.

1109 AM    10  MILES WEST OF BEDFORD IN   1.75 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY PUBLIC.

1115 AM    BEDFORD                   IN   .75 INCH HAIL
04/10/01   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1150 AM    MEDORA                    IN   .75 INCH HAIL
04/10/01   JACKSON                        REPORTED BY COOPERATIVE
                                          OBSERVER. EVENT
                                          DURATION 8 MINUTES.
Special weather statement, Apr 10, 1:55 PM EST, 1 hour 54 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-102000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EST TUE APR 10 2001

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEERN INDIANA UNTIL
700 PM EST.

AT 150 PM EST SCATTERED SHOWERS WERE OCCURRING ACROSS CENTRAL
INDIANA.  THE MOST CONCENTRATED AREA OF SHOWERS EXTENDED FROM NEAR
LAFAYETTE TO THE ILLINOIS BORDER AND ALSO NEAR TERRE HAUTE.  A COUPLE
OF STRONG THUNDERSTORMS WERE LOCATED NEAR EFFINGHAM ILLINOIS AND
THESE COULD REACH WEST CENTRAL INDIANA BY 300 PM EST.  ALL OF THE
PRECIPITATION WAS MOVING EAST AT 30 MPH.

HENDRICKSON
Special weather statement, Apr 10, 2:00 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST TUE APR 10 2001

INZ021-028>031-035>049-054>057-063>065-102030-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLINTON-DECATUR-DELAWARE-FOUNTAIN-
HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION-
MONTGOMERY-MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE-
TIPTON-VERMILLION-WARREN-
200 PM EST TUE APR 10 2001

OCCASIONAL SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO...
MUNCIE...SHELBYVILLE...INDIANAPOLIS AND COLUMBUS AREAS THROUGH
330 PM. RAINFALL AMOUNTS WILL AVERAGE LESS THAN A QUARTER INCH.

INZ051>053-060>062-102030-
CLAY-GREENE-MONROE-OWEN-SULLIVAN-VIGO-
200 PM EST TUE APR 10 2001

SHOWERS WILL CONTINUE IN THE TERRE HAUTE AREA THROUGH 230 PM. AFTER
230 PM...EXPECT THUNDERSTORMS TO MOVE THROUGH THE AREA. GUSTY WINDS
AND HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. RAINFALL AMOUNTS WILL
AVERAGE BETWEEN A QUARTER AND A HALF INCH.

INZ067>072-102030-
DAVIESS-JACKSON-JENNINGS-KNOX-LAWRENCE-MARTIN-
200 PM EST TUE APR 10 2001

...SEVERE THUNDERSTORM WATCH UNTIL 700 PM...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED TO DEVELOP IN
TO THE VINCENNES AND WASHINGTON AREAS THROUGH 300 PM. SOME STORMS
MAY PRODUCE LARGE HAIL AND STRONG WINDS.

EDDY
Special weather statement, Apr 10, 2:51 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EST TUE APR 10 2001

INZ021-028>031-035>038-043-102130-
BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
VERMILLION-WARREN-
251 PM EST TUE APR 10 2001

PERIODIC SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO AND
CRAWFORDSVILLE AREAS THROUGH 430 PM. RAINFALL AMOUNTS WILL AVERAGE
LESS THAN A TENTH OF AN INCH.

INZ039>042-044>049-054>057-102130-
DELAWARE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON-MARION-
MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-
251 PM EST TUE APR 10 2001

PERIODS OF THUNDERSHOWERS WILL MOVE THROUGH THE INDIANAPOLIS...
MUNCIE...ANDERSON AND SHELBYVILLE AREAS THROUGH 430 PM. RAINFALL
AMOUNTS WILL AVERAGE AROUND A QUARTER INCH.

INZ062>065-067>072-102130-
BARTHOLOMEW-BROWN-DAVIESS-DECATUR-JACKSON-JENNINGS-KNOX-LAWRENCE-
MARTIN-MONROE-
251 PM EST TUE APR 10 2001

...SEVERE THUNDERSTORM WATCH UNTIL 700 PM...
ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP IN THE VINCENNES
AND SHOALS AREAS THROUGH 430 PM. SOME STORMS MAY PRODUCE LARGE
HAIL AND STRONG WINDS.

INZ051>053-060-061-102130-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
251 PM EST TUE APR 10 2001

THUNDERSTORMS WILL MOVE INTO THE SULLIVAN AND TERRE HAUTE AREAS
BETWEEN 300 AND 400 PM. GUSTY WINDS AND HAIL UP TO A HALF INCH IN
DIAMETER ARE POSSIBLE WITH THESE THUNDERSTORMS. RAINFALL AMOUNTS
WILL BE NEAR AN INCH.

EDDY
Special weather statement, Apr 10, 3:16 PM EST, 33 minutes before
INZ060-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EST TUE APR 10 2001

A STRONG THUNDERSTORM WITH HAIL TO MARBLE SIZE WILL MOVE
ACROSS THE TURTLE CREEK RESERVOIR BETWEEN 315 PM AND 330 PM.
THE STORM WILL IMPACT TRAVELERS ALONG US HIGHWAY 41 AND IN
SULLIVAN BETWEEN 320 PM AND 340 PM. TORRENTIAL RAINS WILL REDUCE
VISIBILITY.

TUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:54 PM ESTSevere Thunderstorm WarningINDRandolph51 min
Apr 9, 7:59 PM ESTSevere Thunderstorm WarningINDDelaware46 min
Apr 9, 8:34 PM ESTSevere Thunderstorm WarningINDRandolph26 min
Apr 9, 11:35 PM ESTSevere Thunderstorm WarningINDCarroll25 min
Apr 10, 12:10 AM ESTSevere Thunderstorm WarningINDClinton35 min
Apr 10, 12:27 AM ESTSevere Thunderstorm WarningINDTippecanoe48 min
Apr 10, 12:48 AM ESTSevere Thunderstorm WarningINDHoward42 min
Apr 10, 1:00 AM ESTSevere Thunderstorm WarningINDCarroll, Clinton45 min
Apr 10, 1:26 AM ESTSevere Thunderstorm WarningINDHamilton19 min
Apr 10, 1:45 AM ESTSevere Thunderstorm WarningINDHamilton, Madison45 min
Apr 10, 9:28 AM ESTSevere Thunderstorm WarningINDKnox, Sullivan62 min
Apr 10, 10:09 AM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox36 min
Apr 10, 10:39 AM ESTSevere Thunderstorm WarningINDGreene, Martin36 min
Apr 10, 10:48 AM ESTSevere Thunderstorm WarningINDLawrence27 min
Apr 10, 11:12 AM ESTSevere Thunderstorm WarningINDJackson, Lawrence33 min
Apr 10, 11:43 AM ESTSevere Thunderstorm WarningINDJackson32 min
Apr 10, 3:27 PM ESTSevere Thunderstorm WarningINDSullivan33 min
Apr 10, 5:26 PM ESTTornado WarningINDLawrence19 min
Apr 10, 5:45 PM ESTSevere Thunderstorm WarningINDJackson45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.